Tennessee, 2007

Drought in Tennessee, September 1 to 30, 2007

September 1 to 30, 2007 · NWS MEG · 20 events in 20 counties and zones

Near normal rainfall during the month of September, relaxed the drought from extreme(D3) conditions over much of West Tennessee to severe conditions(D2). In addition, locations near the Tennessee River, the drought conditions relaxed from an exceptional(D4) to exceptional(D3).

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Near normal rainfall during the month of September, relaxed the drought from extreme(D3) conditions over much of West Tennessee to severe conditions(D2). In addition, locations near the Tennessee River, the drought conditions relaxed from an exceptional(D4) to exceptional(D3).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 1, 10:27 PM CST, 33 minutes earlier.

Area forecast discussion, Sep 1, 10:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CDT SAT SEP 1 2007

.DISCUSSION...

A FINAL FORECAST UPDATE HAS BEEN ISSUED TO REMOVE POPS AND ADD IN
PATCHY FOG TO AREAS ALONG AND EAST OF THE INVERTED SURFACE TROUGH
WHERE DEWPOINTS ARE HOVERING NEAR 70 DEGREES AND RAIN HAS FALLEN.
UPDATES ALREADY SENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  94  72  94 /  10  10  10  10
MKL  64  92  63  91 /  10  10  10  10
JBR  64  93  64  95 /   0  10  10  10
TUP  67  91  69  92 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, Sep 1, 7:18 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT SAT SEP 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-030330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
818 PM CDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 drought. Local standard time, as filed.

Drought, Carroll

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Carroll forecast zone
Reported by
Other Federal Agency
Coordinates
35.973, -88.450 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Chester

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Chester forecast zone
Reported by
Other Federal Agency
Coordinates
35.422, -88.613 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Crockett

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Crockett forecast zone
Reported by
Other Federal Agency
Coordinates
35.814, -89.139 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Decatur

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Decatur forecast zone
Reported by
Other Federal Agency
Coordinates
35.603, -88.109 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Dyer

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Dyer forecast zone
Reported by
Other Federal Agency
Coordinates
36.059, -89.414 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Fayette

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Fayette forecast zone
Reported by
Other Federal Agency
Coordinates
35.197, -89.414 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Gibson

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Gibson forecast zone
Reported by
Other Federal Agency
Coordinates
35.997, -88.933 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Hardeman

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Hardeman forecast zone
Reported by
Other Federal Agency
Coordinates
35.207, -88.993 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Hardin

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Hardin forecast zone
Reported by
Other Federal Agency
Coordinates
35.199, -88.184 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Haywood

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Haywood forecast zone
Reported by
Other Federal Agency
Coordinates
35.583, -89.284 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Henderson

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Henderson forecast zone
Reported by
Other Federal Agency
Coordinates
35.654, -88.388 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Henry

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Henry forecast zone
Reported by
Other Federal Agency
Coordinates
36.332, -88.301 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Lake

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Lake forecast zone
Reported by
Other Federal Agency
Coordinates
36.335, -89.493 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Lauderdale

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Lauderdale forecast zone
Reported by
Other Federal Agency
Coordinates
35.761, -89.631 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Madison

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Madison forecast zone
Reported by
Other Federal Agency
Coordinates
35.608, -88.838 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, McNairy

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
McNairy forecast zone
Reported by
Other Federal Agency
Coordinates
35.175, -88.564 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Obion

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Obion forecast zone
Reported by
Other Federal Agency
Coordinates
36.358, -89.149 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Shelby

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Shelby forecast zone
Reported by
Other Federal Agency
Coordinates
35.184, -89.896 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Tipton

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Tipton forecast zone
Reported by
Other Federal Agency
Coordinates
35.497, -89.759 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

Drought, Weakley

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Weakley forecast zone
Reported by
Other Federal Agency
Coordinates
36.298, -88.718 (the zone’s center; the record gives no point)

An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58433, 58434, 58435, 58436, 58437, 58438, 58439, 58440, 58441, 58442, 58443, 58444, 58445, 58446, 58447, 58448, 58449, 58450, 58451, 58452.